Alert archive / Colorado / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 44, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at May 19, 2007, 7:12 PM MDT for Lincoln County, Colorado. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 19, 2007, 7:12 PM MDT (01:12 UTC)
- Expired
- May 19, 2007, 8:00 PM MDT
- In force
- 48 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Counties, with a storm outline in the text
County Lincoln County, CO
The radar
The Pueblo radar (KPUX), 102 km from the middle of the area, began a volume at 01:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 1.2 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 324 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 2607 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- -3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KBOU 200113 SVRBOU COC073-200200- /O.NEW.KBOU.SV.W.0044.070520T0112Z-070520T0200Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DENVER CO 712 PM MDT SAT MAY 19 2007 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL LINCOLN COUNTY IN EAST CENTRAL COLORADO * UNTIL 800 PM MDT * AT 712 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 6 MILES SOUTHEAST OF HUGO...OR ABOUT 21 MILES SOUTHEAST OF LIMON...MOVING SOUTHEAST AT 5 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED BOYERO. IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 58 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. LAT...LON 3923 10318 3924 10348 3881 10349 3882 10319 $$
2 follow-up statements
000 WWUS55 KBOU 200128 SVSBOU SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 728 PM MDT SAT MAY 19 2007 COC073-200200- /O.CON.KBOU.SV.W.0044.000000T0000Z-070520T0200Z/ LINCOLN CO- 728 PM MDT SAT MAY 19 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM MDT FOR EAST CENTRAL LINCOLN COUNTY... AT 728 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 8 MILES SOUTHEAST OF HUGO...OR ABOUT 22 MILES SOUTHEAST OF LIMON...MOVING SOUTHEAST AT 5 MPH. LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BOYERO. IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 58 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. LAT...LON 3923 10318 3924 10348 3881 10349 3882 10319 $$
000 WWUS55 KBOU 200155 SVSBOU SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 755 PM MDT SAT MAY 19 2007 COC073-200205- /O.EXP.KBOU.SV.W.0044.000000T0000Z-070520T0200Z/ LINCOLN CO- 755 PM MDT SAT MAY 19 2007 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL LINCOLN COUNTY EXPIRED AT 800 PM MDT... THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND IS NO LONGER EXPECTED TO PRODUCE SEVERE WEATHER. LAT...LON 3923 10318 3924 10348 3881 10349 3882 10319 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 2:35 PM MDT, 4 hours 37 minutes earlier.
Area forecast discussion, May 19, 2:35 PM MDT, 4 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 235 PM MDT SAT MAY 19 2007 .SHORT TERM...CURRENT RADAR PICTURES ARE SHOWING CONVECTION GOING IN THE MOUNTAINS...FOOTHILLS...AND ZONES 38/46/47 OUT ON THE PLAINS. OUT ON THE PLAINS THERE IS A BOUNDARY OF SORTS RUNNING NORTH/SOUTH THROUGH CENTRAL WELD COUNTY JUST EAST OF DIA DOWN ACROSS WESTERN ELBERT COUNTY. THIS BOUNDARY IS PUSHING WESTWARD. THERE ARE OTHER BOUNDARIES MOVING AROUND FROM THE ONGOING CONVECTION. WATER VAPOR PICTURES HAVE SOME MID/UPPER LEVEL MOISTURE OVER US...WHICH SHOULD BE OVER US AGAIN ON SUNDAY. FOR CONVECTION THIS EVENING...THERE WILL BE PLENTY BOUNDARIES FLOUTING AROUND BUT MOISTURE IS NOT GREAT OUT ON THE PLAINS. WILL KEEP THE 20% POPS GOING IN MOST AREA. ON SUNDAY...MODELS HAVE THE UPPER RIDGE AXIS MOVING EASTWARD AS THE RIDGE ITSELF FLATTENS QUITE A BIT. THE FLOW ALOFT BECOMES ALL SOUTHWESTERLY FOR THE FORECAST AREA BY AFTERNOON. THE QG VERTICAL VELOCITY FIELDS HAVE WEAK DOWNWARD MOTION TO NO VERTICAL VELOCITY FOR THE FORECAST AREA. FOR MOISTURE...THERE IS A SLIGHT INCREASE OVER TODAYS MOISTURE. THERE IS A BETTER THETA-E AXIS OVER THE FORECAST AREA ON SUNDAY COMPARED TO THIS AFTERNOON. FORECAST SOUNDINGS SHOW A BIT MORE MOISTURE AROUND FOR SUNDAY AFTERNOON AS WELL. THE CAPE FOR SUNDAY AFTERNOON IS SIMILAR TO THE CURRENT SITUATION. WITH NOTHING SIGNIFICANT TO KEY ON WILL ONLY MAKE MINOR CHANGES TO GOING GRIDS. FOR TEMPERATURES...THICKNESS FIELDS SHOW LITTLE CHANCE OVERNIGHT AND ON SUNDAY...PERSISTENCE LOOKS GOOD. .LONG TERM...UPR TROUGH STILL PROGGED TO MOVE ONSHORE OVER THE PAC NORTHWEST ON SUNDAY AND OVER THE INTERMOUNTAIN WEST/GREAT BASIN ON MONDAY. BY MONDAY...FLOW ALOFT OVR NERN COLORADO BECOMES SWLY AS THE H5 RIDGE AXIS MOVES EAST OF THE FRONT RANGE. QG OMEGA FIELDS INDICATE WEEK SUBSIDENCE AT MID-LVL ON MONDAY. TEMPS ALOFT COOL BY ABOUT A DEG CELCIUS ON MONDAY...EQUATING TO UPR 70S/LOWER 80S ON THE PLAINS. ON MONDAY MODELS ALSO INDICATE HEIGHT/PRES FALLS OVER NWRN QUADRANT OF THE CWFA AS THEY SHOW PASSAGE OF A WEAK SHORTWAVE TROF EMBEDDED WITHIN 30-50KT MEAN FLOW ALOFT. COMBINATION OF WEAK DIV ALOFT WITH THE SHORTWAVE AND THERMODYNAMIC ENERGY SHOULD SPAWN AT LEAST ISOLATED AFTN/EVE T-STORMS BOTH MTNS AND PLAINS. HOWEVER RAISED POPS TO 30 PCT IN FTHL ZONES WHERE UPSLOPE FLOW WILL PROVIDE ADDITIONAL LIFT AND MOISTURE FOR CONVECTION. TUESDAY...THE ABOVE MENTIONED UPR TROUGH OVR THE GREAT BASIN STILL FCST TO PASS SLOWLY OVER THE NRN AND CNTRL ROCKY MTN RGN MONDAY NIGHT THRU WED MORNING. MODELS HAVE DIVERGED SOME OVER THE PAST COUPLE OF DAYS ON ITS ARRIVAL TIME. HOWEVER...LATEST GFS AND WRF/NAM IN GOOD AGREEMENT. WHEREAS MODELS DIFFER IN THE POSITION AND TIMING OF THE SFC COLD FRONT STRETCHED SOMEWHERE ACROSS WYOMING ON MONDAY. WRF SHOWS THIS FRONTAL BNDRY DOWN TO THE CO/WY LINE AS OF 00Z/TUE...AND INTO THE DEN METRO AREA NOT LONG AFTER. WHEREAS THE GFS HANGS THE FRONT NORTH OF CHEYENNE TIL 06Z/TUE...AND INTO THE DENVER AREA TUE MORNING. DIFFICULT TO SAY WHICH MODEL IS CORRECT... BUT BASED ON POSITION OF UPR TROUGH AND COLD POOL ALOFT...PREFER THE LATER ARRIVAL. THEREFORE...COOL DOWN NOT EXPECTED TIL TUESDAY. QG OMEGA FIELDS OFF BOTH MODELS INDICATE MODERATE TO STG MID/UPR-LVL ASCENT OVER NRN MTNS AND ADJACENT HIGH PLAINS OF CO AROUND 18Z/TUESDAY. POST FRONTAL ENVIRONMENT ALSO WETTER WITH E-NELY UPSLOPE FLOW IN PLACE. MODEL SOUNDINGS INDICATE A DECENT SHEAR PROFILE FOR T-STORM FORMATION...ESPECIALLY ALONG THE FRONTAL ZONE. ALL DEPENDS ON WHEN THE FRONT PASSES. RIGHT NOW APPEARS SRN FRONT RANGE FTHLS AND PALMER DIVIDE IN BEST POSITION FOR ISOLATED STG STORMS CAPABLE OF BRIEF HVY RAIN AND SMALL HAIL. HAVE RAISED POPS IN THESE AREAS BY 10 PCT FOR THE PD 18Z/TUE-00Z/WED. AS FOR TEMPS ON TUESDAY...PROGGED H7 NEAR 1C AS OF 00Z/WED...GIVING US LOW/MID 60S ON THE PLAINS. BY WEDNESDAY...FCST AREA STILL UNDER THE UPPER TROUGH BUT SHOULD SEE SOME DRYING AS A LARGE AREA OF STG SUBSIDENCE SWINGS IN FM UTAH UNDER NOSE OF STG JET DIVING OUT OF ID. EVEN SO JUST ENOUGH LATE DAY HEATING AND LOW LVL MOISTURE AROUND TO SPARK A FEW SHOWERS AT LOWER ELEVATIONS AND ISOLATED T-STORMS MTNS AND FTHLS. THURSDAY-FRIDAY...GFS SLOW TO MOVE THE TROUGH OUT AS BITS OF ENERGY ROTATE AROUND THE BOTTOM OF IT. TIMING THESE FEATURES DIFFICULT AT BEST. SO WILL KEEP A SLIGHT CHANCE OF AFTN/EVE T-STORMS ALL AREAS ON THURSDAY...AND IN THE HIGH COUNTRY FOR FRIDAY AS TEMPERATURES SLOWLY WARM. BY THE WEEKEND...GFS SHOWS THE TROUGH MOVING OUT AND VERY WARM RIDGE BUILDING TO OUR WEST. ASSUMING ALL THIS COMES TOGETHER SHOULD SEE WARMING AND DRYING BY SATURDAY...POSSIBLY TO AROUND 80 DEGS ON THE PLAINS. && .AVIATION...ISOLATED THUNDERSTORMS ARE EXPECTED OVER DIA UNTIL 02Z THIS EVENING. WIND GUSTS TO 40 KNOTS ARE POSSIBLE IN AND NEAR THE STORMS. THERE WILL BE A NUMBER OF CONVECTIVE BOUNDARIES FLOATING AROUND FROM THE CONVECTION OVER NORTHEAST COLORADO. AS A RESULT... WIND DIRECTIONS WILL VARY BEFORE SETTLING DOWN TO THE NORMAL DIURNAL DRAINAGE PATTERNS BY 04Z. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. RJK/BAKER
Hazardous weather outlook, May 19, 11:01 AM MDT, 8 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1101 AM MDT SAT MAY 19 2007 COZ030>051-201200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1101 AM MDT SAT MAY 19 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SHOWER AND THUNDERSTORMS ARE ALREADY STARTING TO DEVELOP OVER THE MOUNTAINS LATE THIS MORNING. EXPECTED SCATTERED SHOWERS AND THUNDERSTORMS THROUGH EARLY EVENING OVER THE MOUNTAINS AND HIGHER FOOTHILLS. WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER THE PLAINS BY MID AFTERNOON AND CONTINUE THROUGH THE EARLY EVENING HOURS. MOST OF THE STORMS WILL PRODUCE LIGHT TO MODERATE RAINFALL...SMALL HAIL...AND WIND GUSTS TO 50 MPH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS IN THE AFTERNOON AND EVENING ON SUNDAY AND MONDAY. ON TUESDAY AND WEDNESDAY...SHOWER AND THUNDERSTORM CHANCES WILL INCREASE...MORE SO ON TUESDAY...AS AN UPPER LEVEL LOW PRESSURE TROUGH AND ASSOCIATED COLD FRONT MOVE ACROSS THE STATE. STORMS ON TUESDAY MY PRODUCE LOCALLY HEAVY RAINFALL AND HAIL ON THE PLAINS. BY THURSDAY AND FRIDAY...DRIER AND WARMER CONDITIONS WILL RETURN TO THE OUTLOOK AREA AS A HIGH PRESSURE RIDGE BUILDS IN FROM THE GREAT BASIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. RJK/MRB
Nearby
Severe Thunderstorm Warnings in Colorado, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.